MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 AL.75 SH 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 AL.75 SH 100CM; CATHETER, PERCUTANEOUS
Model Number 67003500
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 17877397 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f.072¿ extra back-up (xb) 3 100cm vista brite tip guiding catheter was kinked.Another 6f.072 100cm vista brite tip amplatz (al).75 sideholes guiding catheter was kinked with a small hole in the kink part.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g7,d10 h1,h2,h3 and h6.As reported, a 6f.072¿ extra back-up (xb) 3 100cm vista brite tip guiding catheter was kinked.Another 6f.072 100cm vista brite tip amplatz (al).75 sideholes guiding catheter was kinked with a small hole in the kink part.There was no reported patient injury.The physician inserted the guide catheter, however he met resistance and upon removing the guide catheter it was noted to have a kink and a hole.The device was used in the patient.There were no kinks or other damages noted prior to inserting the product into the patient.The device did prep normally.The contrast to saline ratio was unknown.The lesion was not calcified.The vessel did not have tortuosity.The percentage of stenosis was 70%.The device was not used for a chronic total occlusion (total occlusion >3 months).A non-sterile unit of a vista brite tip catheter (6f.070 al.75 sh 100cm) was received for analysis.During visual analysis, a kink/bent condition on the body of the catheter was observed located at 2.5, 24, 31 and 33.5 from the distal tip.No other damages or anomalies were observed on the returned device.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od.Measurements were taken near the damages, and dimensional analysis results were found within specification.A product history record (phr) review of lot 17877397 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft) ¿ kinked/bent¿ was confirmed, however the ¿catheter (body/shaft) ¿ puncture/cut¿ was not confirmed.The catheter presented a kink/bent condition on the body of the catheter, but no hole was found on any of the kinks.Exact cause of this damage noticed on the device could not be conclusively determined during the analysis.Procedural/handling factors or vessel characteristics (70% stenosis) might have contributed to this issue.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ neither the phr nor the product analysis suggest that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
6F .070 AL.75 SH 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
circuito int nte 1820
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10697772
Report Number9616099-2020-03990
Device Sequence Number16937474
Product Code DQY
UDI-Device Identifier20705032020043
UDI-Public20705032020043
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number67003500
Device Catalogue Number67003500
Device Lot Number17877397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRACCO DIAGNOSTICS; CONTRAST -ISOVUE 300; BRACCO DIAGNOSTICS; CONTRAST -ISOVUE 300
Patient Age69 YR
Patient Weight67